MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY
Model Number 71420570
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Case: (b)(4).
 
Event or Problem Description
It was reported that the patient complained of patella pain.There was no sign of femur or tibia loosening.It was decided to remove patella and replace with larger size and replaced existing poly with new one of the same size.No delay reported.
 
Additional Manufacturer Narrative
It was decided to remove patella and replace with larger size and replaced existing poly with new one of the same size.No delay reported.The affected complaint device, used in treatment, was returned and evaluated.A visual inspection of the returned device shows cement debris on the surface of the part.Damage is observed on the surface of the device.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.Batch number is not provided, thus a manufacturing records could not be performed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.A clinical evaluation noted that per email correspondence, the requested medical/surgical records and x-rays are not available, and no additional information has been provided.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, no further clinical assessment is warranted.No further medical assessment can be rendered at this time.Some potential causes of the reported event could include but are not limited to size of device or surgical technique used.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNS II BICONVEX PAT 29MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11247666
Report Number1020279-2021-00736
Device Sequence Number11658295
Product Code JWH
UDI-Device Identifier03596010208279
UDI-Public03596010208279
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420570
Device Catalogue Number71420570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;